Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 367, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 2, 2005, 1:53 PM CDT for Russell County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 1:53 PM CDT (18:53 UTC)
- Expired
- Jun 2, 2005, 2:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 021853
SVRBMX
ALC113-021930-
/O.NEW.KBMX.SV.W.0367.050602T1853Z-050602T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
153 PM CDT THU JUN 2 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RUSSELL COUNTY IN SOUTHEAST ALABAMA
* UNTIL 230 PM CDT
* AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HURTSBORO...OR ABOUT 19
MILES SOUTHEAST OF TUSKEGEE...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEALE AND HURTSBORO.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3239 8542 3247 8512 3226 8506 3226 8512
3225 8513 3223 8529 3222 8530 3220 8543
3220 8543
$$
MBS/912 follow-up statements
000
WWUS54 KBMX 021916
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT THU JUN 2 2005
ALC113-021930-
/O.CON.KBMX.SV.W.0367.000000T0000Z-050602T1930Z/
RUSSELL AL-
216 PM CDT THU JUN 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR
RUSSELL COUNTY...
AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF SEALE...OR
ABOUT 19 MILES SOUTHWEST OF PHENIX CITY...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY. SEALE IS IN THE PATH OF THIS STORM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3239 8538 3247 8512 3226 8506 3225 8507
3222 8509 3220 8513 3217 8527 3217 8535
3223 8534
$$
MBS/91000
WWUS54 KBMX 021930
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CDT THU JUN 2 2005
ALC113-021940-
/O.EXP.KBMX.SV.W.0367.000000T0000Z-050602T1930Z/
RUSSELL AL-
230 PM CDT THU JUN 2 2005
...THE SEVERE THUNDERSTORM WARNING FOR RUSSELL COUNTY EXPIRES AT
230 PM CDT...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
LOCALLY HEAVY RAINFALL AND GUSTY WINDS UP TO 45 MPH ARE STILL
POSSIBLE ACROSS RUSSELL COUNTY.
LAT...LON 3239 8538 3247 8512 3226 8506 3225 8507
3222 8509 3220 8513 3217 8527 3217 8535
3223 8534
$$
MBS/91What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:53 AM CDT, 2 hours earlier.
Area forecast discussion, Jun 2, 11:53 AM CDT, 2 hours before
AREA FORECAST DISCUSSION...AMENDED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1153 AM CDT THU JUN 2 2005 .UPDATE... DID A QUICK UPDATE TO RAISE TEMPS WHERE THE SUN IS FINALLY PEEKING THROUGH. PRETTY GOOD AREA OF ONGOING CONVECTION MOVING UP FROM THE SOUTH. THINKING THERE IS A POTENTIAL FOR A FEW STORMS TO GET OUT OF HAND MAINLY ALONG AND EAST OF I-65 THIS AFTERNOON. NOTING SOME MID-LEVEL DRY AIR TRYING TO WORK AROUND THE UPPER TROF. COMBINE THIS WITH COOL POCKET ALOFT...WE COULD SEE SOME SMALL HAILERS WITH SOME STRAIGHT LINE WINDS. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && JONES/90
Hazardous weather outlook, Jun 2, 1:25 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CDT THU JUN 2 2005 ALZ011>015-017>050-031830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 125 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). A FEW STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 8 PM THIS EVENING. THE MAIN THREATS WILL BE HEAVY RAIN AND POSSIBLY SMALL HAIL AND STRAIGHT LINE WINDS. CONDITIONS WILL BE MOST FAVORABLE FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS IN THE COUNTIES AROUND AND EAST OF INTERSTATE 65... WHERE ABUNDANT AFTERNOON SUNSHINE WILL BETTER DESTABILIZE THE ATMOSPHERE. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THROUGH 8 PM.
In the hours before
Special weather statement, Jun 2, 12:45 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT THU JUN 2 2005 ALZ045-046-021845- BULLOCK-MACON- 1245 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK AND MACON COUNTIES UNTIL 145 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 10 MILES NORTHWEST OF SOCIETY HILL TO 5 MILES SOUTHWEST OF FORT DAVIS...MOVING EAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR UNION SPRINGS...TUSKEGEE...FORT DAVIS AND SOCIETY HILL THROUGH 145 PM CDT. PEA SIZE HAIL AND WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS AS WELL. MBS/91
Special weather statement, Jun 2, 12:49 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1249 PM CDT THU JUN 2 2005 ALZ017-021830- BLOUNT- 1249 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 130 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER LOCUST FORK...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HAYDEN...LOCUST FORK...NECTAR...ALLGOOD...CLEVELAND...ROSA...ONEONTA AND BLOUNTSVILLE THROUGH 130 PM CDT. BRIEF HEAVY RAINFALL UP TO AN INC AND A HALF AND GUSTY WINDS TO 35 MPH WILL ALSO OCCUR WITH THIS STORM.
Special weather statement, Jun 2, 12:56 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1256 PM CDT THU JUN 2 2005 ALZ049-021900- PIKE- 1256 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 200 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS OVER GOSHEN...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR GOSHEN...TROY...ORION...BRUNDIDGE...BANKS AND LINWOOD THROUGH 200 PM CDT. MBS/91
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 25 min |
| Jun 2, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 44 min |
| Jun 2, 6:07 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.